Alert archive / Louisiana / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 1996, 3:53 PM CST for Bossier Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1996, 3:53 PM CST (21:53 UTC)
- Expired
- Feb 27, 1996, 4:30 PM CST
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bossier Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 272153 RRA SVRSHV LAC015-272230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 353 PM CST TUE FEB 27 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST LOUISIANA ...NORTHERN BOSSIER PARISH AT 350 PM...THE SHREVEPORT WEATHER RADAR SHOWED THE LEADING EDGE OF SEVERE THUNDERbSTORMS 10 MILES SOUTHWEST OF PLAIN DEALING LOUISIANA. THE BAND OF THUNDERSTORMS EXTENDED FROM EAST OF OIL CITY TO NEAR DIXIE LOUISIANA. THE BAND OF THUNDERSTORMS WERE MOVING EAST AT 45 MILES AN HOUR. VIII.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 1:49 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 27, 1:49 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 148 PM CST TUE FEB 27 1996 ONCE AGN MODELS MNTNG BULK OF UPR LVL DYNAMICS TO THE NORTH ACRS THE MID MS VLY INTO THE GRTLKS. BEST JET DYNAMICS ALSO TO THE N WITH THE EXCPTN OF AN AREA OF UPR LVL DIV ACRS NRN TX AND SRN AR THIS EVNG AS FCST BY NGM WHILE ETA CONFINES THIS AREA TO MAINLY CNTRL AR. MODELS ALSO SIMILAR IN PSHG CDFNT THRU MOST OF FA BY 06Z TONITE AND DVLPG GUD CAA BHD FNT... I.E. DCRSG THCKNS. MY CONCERN IS CLRG BHD FNT. ALTHOUGH MODELS DRY LOWER LVLS BHD THE FNT AND DCRS MEAN RHS UP TO H500 AS WELL...THE FLOW AT H500 H250 CONTS FROM THE WSW THRU THE FCST PRD. THIS WUD INDCT A BTR CHC AT RMNG CLDY TO MC THRU AT LEAST THUR MRNG AS SUBTRPCL MSTR CONTS TO BE DRAWN NWD INTO THE S CNTRL U.S. IN THE NEAR TERM TEMPERATURES BHD FNT ARE FALLING RATHER DRAMATICALLY ACRS OK AND TX. AT 18Z TXK HAD A TEMP AND DWPT OF 77/65 WHILE TO THE W PRX WAS 53/50. FNT IS MAKING SLOW PROGRESS E AS UPR LVL WNDS BVM ALIGNED MORE PARALLEL TO THE SFC FTR...BUT THERE IS ENUF OF A PUSH TO BLV THE FNT WILL PUSH THRU AS PROGGED TONITE. AHD AND ALG FNT TSTMS CONT TO MOVE TO THE ENE PRODCG PRIMARILY HAIL AND SOME GUSTY WNDS. LACK OF SIG DIRECTONAL SHEAR IS LMTG POTENTIAL FOR TORNADIC DVLPMNT BUT AS STORMS CONT PSHG E INTO JUICY AIR POT FOR HAIL SHUD CONT THRU THE EVNG. AM RELUCTANT TO BLV FAN GUIDANCE THIS AFTN ALTHOUGH. WILL LEAN MORE TOWARD MOS EVEN THOUGH FEEL HIGH TMRW WILL HA0VE TO ADJUSTED DOWN. POPS DCRSG THRU THE FCST PRD FROM W TO E. SHV 43/52/33/49 7100 18
In the hours before
Local storm report, Feb 27, 1:47 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
147 PM CST THU FEB 27 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1147 AM IDABEL OK .75 INCH HAIL
02/27/96 MCCURTAIN LARGE MARBLE SIZE HAIL 2
MILES EAST OF IDABEL ON
HIGHWAY 3.
0110 PM NASHVILLE AR .75 INCH HAIL
02/27/96 HOWARD PEA TO LARGE MARBLE SIZE
HAIL IN AND NORTH OF
NASHVILLE.
VIIILocal storm report, Feb 27, 1:48 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
147 PM CST THU FEB 27 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1147 AM IDABEL OK .75 INCH HAIL
02/27/96 MCCURTAIN LARGE MARBLE SIZE HAIL 2
MILES EAST OF IDABEL ON
HIGHWAY 3.
011*0 PM NASHVILLE AR .75 INCH HAIL
02/27/96 HOWARD PEA TO LARGE MARBLE SIZE
HAIL IN AND NORTH OF
NASHVILLE.
VIIILocal storm report, Feb 27, 3:46 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO 318 PM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
346 PM CST THU FEB 27 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0110 PM NASHVILLE AR .75 INCH HAIL
02/27/96 HOWARD PEA TO LARGE MARBLE SIZE
HAIL IN AND NORTH OF
NASHVILLE.
0115 PM NASH TX WIND DAMAGE
02/27/96 BOWIE METAL DAMAGE TO
OUTBUILDING AND MINOR
DAMAGE TO TRAILER.
0220 PM TYLER TX TORNADO
02/27/96 SMITH 16 CARS AND BUSSES HAD
WINDOWS BLOWN OUT BY
TORNADO AT BOULTON MIDDLE
SCHOOL IN NORTHWEST TYLER.
0225 PM TYLER TX TORNADO
02/27/96 SMITH AT LOOP 323 AND HWY 271 IN
NORTHEAST TYLER A TORNADO
FLIPPED AN 18 WHEELER
DAMAGED A FIREWORK STAND.
ALSO DESTROYED RAILROAD
CROSSING AND DOWNED TREES
0255 PM LONGVIEW TX WIND DAMAGE
02/27/96 GREGG EXTREMELY HIGH WINDS AND
POWER OUTAGES ALONG HWY 80
NEAR LONGVIEW.
0318 PM HARLETON TX 1.75 INCH HAIL
02/27/96 HARRISON GOLFBALL SIZED HAIL.
0330 PM KARNACK TX 1 INCH HAIL
02/27/96 HARRISON ONE INCH DIAMETER HAIL.
VIILocal storm report, Feb 27, 3:50 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
346 PM CST THU FEB 27 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0110 PM NASHVILLE AR .75 INCH HAIL
02/27/96 HOWARD PEA TO LARGE MARBLE SIZE
HAIL IN AND NORTH OF
NASHVILLE.
0115 PM NASH TX WIND DAMAGE
02/27/96 BOWIE METAL DAMAGE TO
OUTBUILDING AND MINOR
DAMAGE TO TRAILER.
0220 PM TYLER TX TORNADO
02/27/96 SMITH 16 CARS AND BUSSES HAD
WINDOWS BLOWN OUT BY
TORNADO AT BOULTON MIDDLE
SCHOOL IN NORTHWEST TYLER.
0225 PM TYLER TX TORNADO
02/27/96 SMITH AT LOOP 323 AND HWY 271 IN
NORTHEAST TYLER A TORNADO
FLIPPED AN 18 WHEELER
DAMAGED A FIREWORK STAND.
ALSO DESTROYED RAILROAD
CROSSING AND DOWNED TREES
0255 PM LONGVIEW TX WIND DAMAGE
02/27/96 GREGG EXTREMELY HIGH WINDS AND
POWER OUTAGES ALONG HWY 80
NEAR LONGVIEW.
0318 PM TX 1.75 INCH HAIL
02/27/96 HARRISON GOLFBALL SIZED HAIL.
0330 PM KARNACK TX 1 INCH HAIL
02/27/96 HARRISON ONE INCH DIAMETERX HAIL.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:30 PM CST | Tornado Warning | SHV | Caddo | 45 min |
| Feb 27, 4:10 PM CST | Severe Thunderstorm Warning | SHV | Webster | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.